Alert archive / Ohio / Freezing Rain Advisories in 2011

Freezing Rain Advisory 3, NWS Cleveland, OH

March 4, 20114 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this freezing rain advisory at Mar 4, 2011, 6:04 AM EST for 4 counties in Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2011, 6:04 AM EST (11:04 UTC)
Expired
Mar 4, 2011, 10:00 AM EST
In force
4 hr
Issued by
NWS Cleveland, OH

Counties Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Wood County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 38 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 11.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2392 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

933 
WWUS41 KCLE 041104
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
604 AM EST FRI MAR 4 2011

OHZ003-006>008-PAZ001>003-041500-
/O.NEW.KCLE.ZR.Y.0003.110304T1104Z-110304T1500Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...ERIE...EDINBORO...MEADVILLE
604 AM EST FRI MAR 4 2011

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

TEMPERATURES WILL BE NEAR FREEZING EARLY THIS MORNING. AREAS OF RAIN
WILL FREEZE ON SOME SURFACES WHICH WILL CAUSE A LIGHT GLAZE OF
ICE. TEMPERATURES WILL RISE ABOVE FREEZING DURING THE MID MORNING
HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED AS RAIN
FREEZES ON SOME SURFACES. BE ALERT FOR ICY ROADS AND SIDEWALKS...
ESPECIALLY BRIDGES AND OVERPASSES.

&&

$$
1 follow-up statement
189 
WWUS41 KCLE 041506
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1006 AM EST FRI MAR 4 2011


OHZ003-006>008-PAZ001>003-041615-
/O.EXP.KCLE.ZR.Y.0003.000000T0000Z-110304T1500Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...ERIE...EDINBORO...MEADVILLE
1006 AM EST FRI MAR 4 2011

...FREEZING RAIN ADVISORY HAS EXPIRED...

THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES
ACROSS THE AREA ROSE ABOVE FREEZING THIS MORNING.

$$

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this freezing rain advisory went out at Mar 4, 4:04 AM EST, 2 hours earlier.

Area forecast discussion, Mar 4, 4:04 AM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
404 AM EST FRI MAR 4 2011

.SYNOPSIS...
A WARM FRONT WILL MOVE NORTH ACROSS THE AREA TODAY. LOW PRESSURE
WILL MOVE FROM THE OKLAHOMA PANHANDLE TO NORTHWEST OHIO BY LATE
SATURDAY AND OFF THE MID ATLANTIC COAST BY LATE SUNDAY. HIGH
PRESSURE WILL BUILD ACROSS THE GREAT LAKES ON MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RAIN WAS DEVELOPING ACROSS THE MIDWEST THIS MORNING AS A LEADING
SHORT WAVE TRACKS EAST AND STRONG WARM ADVECTION DEVELOPS. NICE MID
LEVEL DRY INTRUSION ACROSS THE MID SECTION OF THE COUNTRY AND SORT
OF A DOUBLE JET STRUCTURE WHICH COULD LEAD TO THE MID LEVEL LAPS
RATES STEEPENING QUITE A BIT TODAY AND I THINK THE MODELS SENSE THE
POTENTIAL FOR CONVECTIVE PROCESSES TO GET GOING. THE GFS IS POSTING
QUITE A BIT OF QPF TODAY...ALMOST AN INCH...WHICH SEEMS TOO HIGH
GIVEN THE RELATIVE WEAKNESS OF THE SYSTEM...THE INITIAL STABLE AND
DRY ATMOSPHERE. RAINFALL AMOUNTS TODAY SHOULD REMAIN MOSTLY UNDER A
HALF AN INCH... HOPEFULLY CLOSER TO A THIRD OF AN INCH. THE FLOOD
WATCH BEGINS AT NOON. I DO NOT ANTICIPATE A BIG THREAT FOR FLOODING
TODAY... ASSUMING OF COURSE THAT WE DO NOT GET A LOT OF RAIN... BUT
GIVEN THE SATURATED SOIL IT IS BETTER TO BE SAFE THAN SORRY.
BESIDES... THE NEXT ROUND OF RAIN (LATER TONIGHT AND SATURDAY)
IS APPROACHING QUICKLY AT WHICH TIME THE FLOOD THREAT LOOKS MUCH
MORE SIGNIFICANT AND WE NEED PUBLIC AWARENESS.

IT IS ALREADY WARM ENOUGH ALOFT FOR RAIN BUT DEWPOINTS ARE LOW. ANY
RAIN THAT DEVELOPS EARLY ENOUGH ACROSS EXTREME NW OH AS WELL AS
EXTREME NE OH/NW PA COULD INCLUDE FREEZING RAIN. IT WILL WARM UP
THIS MORNING AND THE INITIAL RAIN WILL BE PATCHY AND LIGHT. NOT
ANTICIPATING A FREEZING RAIN ADVISORY BUT THERE IS A CHANCE THAT
ONE COULD BE NEEDED THIS MORNING FOR THE TOLEDO AREA AS WELL AS
EXTREME NE OH/NW PA. WILL CONTINUE TO MONITOR THE SITUATION. THE
MAX TEMPERATURE GUIDANCE LOOKS A LITTLE WARM TODAY GIVEN THE
CLOUDS AND RAIN. THE DOWNSLOPE AREAS SUCH AS THE LAKESHORE COULD
GET CLOSE TO THE GUIDANCE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
THE MAIN TROUGH ALOFT IS STILL DROPPING SOUTHEAST THROUGH THE
ROCKIES EARLY THIS MORNING. THE NEXT ROUND OF RAIN WILL BE MORE
SIGNIFICANT AS GULF MOISTURE WILL BE TAPPED...THE LOW LEVEL JET WILL
INCREASE IN CONJUNCTION WITH THE RIGHT ENTRANCE REGION OF THE JET
ALOFT. IT WILL TAKE UNTIL SUNDAY FOR THE TROUGH TO MOVE EAST OF THE
AREA. THIS LEAVES A PROLONGED POTENTIAL FOR HEAVY RAIN WITH EMBEDDED
THUNDER....STARTING LATER TONIGHT ACROSS NW OHIO AND SPREADING EAST
INTO SATURDAY. DIFFICULT TO SEE HOW WE CAN GET THROUGH THE EVENT
WITHOUT AT LEAST SOME MINOR FLOODING WITH AGAIN THE POTENTIAL FOR
SIGNIFICANT FLOODING SHOULD HEAVY RAIN DEVELOP. SOME OF THE MODELS
ARE PRETTY FAST BRINGING THE COLD AIR BACK...AS EARLY AS SATURDAY
AFTERNOON ACROSS EXTREME NORTHWEST OHIO. THIS MAY BE A LITTLE FAST
BUT IT WILL GET COLDER LATE SATURDAY AND SATURDAY NIGHT FROM WEST
TO EAST. IT IS POSSIBLE THAT A PERIOD OF FREEZING RAIN COULD OCCUR
AS THE COLD AIR ARRIVES AT THE SURFACE AND IT REMAINS RELATIVELY
WARM ALOFT. THE NAM DEEPENS THE TROUGH ALOFT MORE THAN THE OTHER
MODELS ON SUNDAY AND SEEMS TO LINGER THE PRECIPITATION TOO MUCH
AND TOO LONG. WILL MENTION SNOW MAINLY ACROSS NE OH SUNDAY MORNING
AND ANY TIME SUNDAY FOR NW PA. THERE IS THE POTENTIAL FOR SOME
ACCUMULATION BUT LETS GET THROUGH THE RAIN EVENT FIRST BEFORE WE
TRY TO GET SPECIFIC.

WENT A LITTLE COLDER THAN GUIDANCE TEMPS SUNDAY AND MONDAY AS THE
AIRMASS HAS ITS ORIGINS IN THE ARCTIC AND THE MOS IS ALREADY GETTING
ITS SPRING WARM BIAS.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
IT SEEMS THE WEATHER PATTERN IS STUCK IN A RUT AT THE WORST TIME
POSSIBLE. THE MODELS INDICATE CURRENT STORM SYSTEM EXPECTED TO
AFFECT THE FORECAST AREA THROUGH THIS WEEKEND WILL EXIT TO THE EAST
LEAVING IN ITS WAKE SUBSTANTIAL RAINFALL AND RUNOFF.  GROUND IS
EXPECTED TO REMAIN SATURATED THROUGH THE MIDDLE OF THE WEEK.

HIGH PRESSURE WILL DOMINATE THE REGION ON TUESDAY WITH A RIDGE
EXTENDING SOUTH ACROSS THE FORECAST AREA. THE RIDGE IS EXPECTED TO
MOVE EAST OF THE AREA TO THE EASTERN SEABOARD BY TUESDAY AFTERNOON.

MEANWHILE...HERE WE GO AGAIN FOR POTENTIAL ROUND 3 OF EXTENSIVE
RAINFALL AS LOW PRESSURE SLIDES INTO THE OKLAHOMA PANHANDLE AND
TRACKS NORTHEAST INTO LAKE MICHIGAN. THIS TRACK WILL ONCE AGAIN KEEP
THE FORECAST AREA IN THE WARM SECTOR FOR THE EVENT AND ALLOW THE
GULF OF MEXICO TO OPEN UP A WARM CONVEYOR BELT OF MOISTURE. THIS IS
NOT GOOD CONSIDERING SATURATED SOIL CONDITIONS.

FORECAST AREA WILL BE IN THE PROCESS OF RECOVERING FROM FLOODING
FROM THIS WEEKENDS EVENT AND WILL LIKELY HAVE TO PREPARE FOR ANOTHER
ROUND OF FLOODING BY WEDNESDAY AND THURSDAY WITH MORE HEAVY RAIN
POSSIBLE.

I ANTICIPATE WITH WARM AIR ADVECTION...LOW LEVEL JET WILL DEVELOP
OUT OF THE SOUTH WITH WINDS APPROACHING 60 KNOTS AT 925 MB. DYNAMICS
WOULD SUGGEST A POSSIBILITY FOR THUNDERSTORMS AHEAD OF THE COLD
FRONT AND THIS ONLY ADDS TO THE QUANTITATIVE PRECIPITATION AMOUNTS.
NOT ONLY WILL THERE BE A FLOODING THREAT...THERE IS THE POSSIBILITY
FOR SEVERE THUNDERSTORM WIND POTENTIAL WITH THAT STRONG OF A LOW
LEVEL JET.

AS ALWAYS...WILL CONTINUE TO MONITOR THE SITUATION IN THE EVENT A
FLOOD AND OR SEVERE THUNDERSTORM THREAT DEVELOPS.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS SHOULD CONTINUE UNTIL EARLY FRIDAY MORNING. EXPECT
RAIN TO START MID MORNING FRIDAY AND BECOME MORE WIDESPREAD DURING
THE AFTERNOON. NAM EVEN A LITTLE SLOWER WITH THE RAIN THAN
PREVIOUS MODEL RUN. GFS STILL FASTER AND WETTER OF THE 2 MODELS.
SEEMS OVERDONE CONSIDERING WE NOW HAVE DEWPOINTS BETWEEN 10 AND
20 OVER THE AREA RIGHT NOW. LEANING TOWARD THE SLOWER AND DRIER
NAM FOR NOW.

OUTLOOK...NON VFR LIKELY FRIDAY AFTERNOON THROUGH SUN MORNING IN
RAIN SHOWERS. RAIN CHANGING TO SNOW SUNDAY MORNING.

&&

.MARINE...
WINDS ON THE LAKE WILL GRADUALLY INCREASE OVER THE NEXT 48 HOURS AS
A WARM FRONT LIFTS NORTH ACROSS THE AREA. LOW LEVEL 925 MB JET
INCREASES BY SATURDAY TO 50 KNOTS. WARM AIR ADVECTION OVER THE LAKE
WILL HAVE A DIFFICULT TIME MIXING DOWN TO THE SURFACE. COLD FRONT IS
PROGGED TO MOVE EAST ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY
MORNING. ONCE COLD AIR ADVECTION TAKES PLACE...MIXING DOWN TO THE
SURFACE WILL TAKE PLACE SUNDAY AND SUNDAY NIGHT. SOME DIMINISHING OF
THE WINDS WILL TAKE PLACE BY MONDAY GOING LIGHT AND VARIABLE BY
MONDAY AFTERNOON. CONTINUED LIGHT AND VARIABLE WINDS EXPECTED FOR
MUCH OF TUESDAY BUT WILL BECOME EASTERLY AND INCREASE BY EVENING.

&&

.HYDROLOGY...
RAIN WILL OVERSPREAD THE REGION TODAY...WITH THE BEST DYNAMICS BY
SATURDAY. STRONG LL JET WILL PULL IN HIGHER GULF MOISTURE...WITH
PW AROUND 1" INTO SATURDAY. SOUNDINGS SHOW MOIST ADIABATS AND WITH
SUPPORTING MID AND UPPER LVL DYNAMICS COULD SEE PERIODS OF HEAVY
RAINFALL. THE DURATION OF THIS RAINFALL EVENT FROM FRI-LATE SAT
WILL ALLOW FOR A SLOWER RISE IN RIVERS THAN THE MON EVENT. THIS
ONE FACTOR COULD LIMIT THE AMOUNT OF MOD OR MAJ FLOODING
LOCATIONS. HOWEVER...WIDESPREAD 1.5-2.5" WILL BRING MOST ALREADY
SWOLLEN RIVERS...CREEKS...AND STREAMS BACK INTO FLOOD. MOST
VULNERABLE ARE THE SLOWER RESPONDING RIVERS IN THE W WHERE STAGES
ARE STILL RUNNING ABV NORMAL OR IN FLOOD. ANY CONVECTION COULD
DROP A QUICK INCH SWATCH...WITH COULD BRING RIVERS BACK TO
MOD/MAJ...BUT SIG FLOODING IS NOT EXPECTED TO BE AS WIDESPREAD AS
THE LAST EVENTS. FLOOD WATCH IN EFFECT THROUGH NOON SUN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FROM NOON EST TODAY THROUGH SUNDAY MORNING FOR
     OHZ003-006>014-017>023-027>033-036>038-047-089.
PA...FLOOD WATCH FROM NOON EST TODAY THROUGH SUNDAY MORNING FOR
     PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...LOMBARDY
AVIATION...DJB
MARINE...LOMBARDY
HYDROLOGY...
Hazardous weather outlook, Mar 4, 5:43 AM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
543 AM EST FRI MAR 4 2011

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-051045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
543 AM EST FRI MAR 4 2011

...FLOOD WATCH IN EFFECT FROM NOON EST TODAY THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FLOOD WATCH. PATCHY
FREEZING RAIN IS POSSIBLE ACROSS EXTREME NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA AS WELL AS THE TOLEDO AREA THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FLOOD WATCH WHICH IS IN
EFFECT THROUGH SUNDAY MORNING.

SNOW AND ICE ARE EXPECTED LATE SATURDAY NIGHT INTO SUNDAY. SOME
ACCUMULATION IS POSSIBLE...MAINLY ACROSS NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA.

MORE RAIN IS IN THE FORECAST BY NEXT WEDNESDAY. THOSE IN LOW
LYING AND FLOOD PRONE AREAS SHOULD MONITOR EVERY FORECAST. ANY
SIGNIFICANT RAIN COULD BRING A THREAT OF MORE FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY
FLOODING USING STANDARD REPORTING PROCEDURES.

LEZ061-142>149-162>169-051045-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
543 AM EST FRI MAR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 11:37 AM ESTRiver Flood WarningCLELake4 days
Mar 4, 4:25 PM ESTRiver Flood WarningCLEMarion3 days

Nearby

Freezing Rain Advisories in Ohio, 2011Freezing Rain Advisories in Pennsylvania, 2011Every freezing rain advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.